MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER CS CATHETER; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number BD710FJ282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a pvi and cti ablation procedure with an unknown smart touch bidirectional sf.The patient suffered cardiac tamponade requiring a pericardiocentesis.It was reported that atrial fibrillation and typical flutter were treated.A cs (coronary sinus) bidirectional, lasso nav and stsf were used during the procedure.The patient was successfully ablated and transferred to sinus rhythm.An echo was taken after the procedure with no complications.2 hours after the procedure, the patient's pressure dropped, so she had to go back to the lab.A pericardial effusion was diagnosed and 1.6l blood was taken.The patient had to be transferred to another hospital.A surgical procedure was performed.The doctor suspects that the pericardial effusion (pe) was caused by the cs.The procedure date and event date was (b)(6) 2023, 16:00.The name of the procedure performed was pvi (pulmonary vein isolation) and cti (cavotricuspid isthmus) ablation, because of afib and typical flutter.The product number of the cs catheter is 36g5jmct.Don¿t have a picture of the label, because the catheter was discarded after the procedure.It will not be possible to obtain the lot number for the reported device.The type of intervention used after the event reported was echocardiogram and surgical intervention.Pericardial effusion was diagnosed via echocardiogram, because of losing blood pressure, 2h postop.Because of the physician's opinion combined with the complexity of the coronary sinus cavity, the coronary sinus diagnostic catheter is being captured as an additional suspected device as a conservative approach.The unidentified stsf catheter cannot be disassociated from the event as it is the most suspected device due to providing rf energy in direct contact with cardiac tissue.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious.
 
Additional Manufacturer Narrative
Biosense webster manufacturer's reference number (b)(4) has 2 reports.The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER CS CATHETER
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16932673
Report Number2029046-2023-01026
Device Sequence Number6148601
Product Code DRF
UDI-Device Identifier10846835002423
UDI-Public10846835002423
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBD710FJ282CT
Device Catalogue NumberBD710FJ282CT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Initial Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASSO NAV CATHETER
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown